MAUDE Adverse Event Report: COOK IRELAND LTD ZILVER 635 BILIARY SELF EXPANDING METAL STENT; FGE CATHETER, BILIARY, DIAGNOSTIC - BILIARY STENT - METAL

COOK IRELAND LTD ZILVER 635 BILIARY SELF EXPANDING METAL STENT; FGE CATHETER, BILIARY, DIAGNOSTIC - BILIARY STENT - METAL
Model Number G23815
Medical Device Problem Codes Off-Label Use (1494); Improper or Incorrect Procedure or Method (2017); Activation, Positioning or Separation Problem (2906)
Health Effect - Clinical Codes No Known Impact Or Consequence To Patient (2692); No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Pma/510(k) #: k163018.Investigation is still pending, a follow up mdr will be submitted to include the investigation conclusions.
 
Event or Problem Description
Difficulties of deployment during a double stenting, defective release after several test.Need to cut the metal stent (with argon)."as per complaint form": difficulties of deployment with the 2nd stent.Defective release after several test : too long part of the stent in the duodenum.Need to cut the metal stent (with argon).A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
 
Event or Problem Description
Additional info received 15-oct-2020."was the stent being placed through the side wall of a previously placed stent? no ¿ side-by-side".Off-label use has not occurred.Difficulties of deployment with the 2nd stent.Defective release after several test : too long part of the stent in the duodenum.Need to cut the metal stent (with argon).1.Was a sphincterotomy or balloon dilation performed prior to use of the stent device? yes.2.Was post-dilation performed after the placement of the stent? no.3.What brand of endoscope was used with the device? olympus tjf-q190v.4.What was the target location for the complaint device? hilar region.5.Was the device flushed through both flushing ports before the procedure, as per ifu? yes.6.Details of the wire guide used (name, diameter, hydrophylic)? visiglide olympus 25.7.Was resistance encountered when advancing the wire guide or delivery system to the target location? how did the physician deal with this resistance? no.8.Was the patient's anatomy tortuous? no.9.Did the tip of the delivery system cross the target location? yes.10.Did the user pull the handle toward the hub during deployment and delivery system was not pushed during deployment? impossible to get this information.11.Was the stent being placed through the side wall of a previously placed stent? yes.12.Was the elevator in the down position during deployment? no.13.Are images of the device of procedure available? no.14.Is the patient known to be covid-19 positive? no.What issues were noted during stent deployment? difficulties of deployment with the 2nd stent, defective release after several test.Was any issue noted with the deployment system?: too long part of the stent in the duodenum.Need to cut the metal stent.Was the stent deployed in the patient? yes.What was used to cut the metal stent? argon.Were all parts of the cut stent confirmed to be removed from the patient? yes.
 
Additional Manufacturer Narrative
Pma/510(k) #: k163018.Annex g: g07001 - part/component/sub-assembly term not applicable.Device evaluation the zilbs-635-10-10 device of lot number c1700017 involved in this complaint was not available for evaluation.With the information provided, a document-based investigation was conducted.Document review prior to distribution zilbs-635-10-10 devices are subjected to a visual inspection and functional checks to ensure device integrity.These inspections and functional checks are outlined in internal procedures in place at cirl.A review of the manufacturing records for zilbs-635-10-10 of lot number c1700017 did not reveal any discrepancies that could have contributed to this complaint issue.The review of relevant manufacturing records confirms the failure mode has not previously occurred with the current lot number.Based on the information available to date, there is no evidence to suggest that there are any manufacturing issues associated with lot number c1700017.It should be noted that the instructions for use (ifu0065-3) states the following: ¿equipment required.035 inch wire guide of appropriate length.¿ there is evidence to suggest the user did not follow the ifu.Root cause review a definitive root cause of the user not reading or following the ifu was identified from the available information.It is known that a 0.025¿ wire guide was used with the complaint device.As per the ifu, a 0.035¿ wire guide is recommended for use with this device.The use of a non-recommended wire guide may have caused or contributed to difficulty during deployment leading to too much of the stent being deployed in the duodenum and the requirement for the user to cut the stent with argon.Summary the complaint is confirmed based on customer testimony.According to the initial reporter, the user cut the stent with argon as it had extended too far into the duodenum however, the patient did not experience any adverse effects due to this occurrence.Complaints of this nature will continue to be monitored for potential emerging trends.
 
Event or Problem Description
Supplemental report being submitted due to the investigation being completed 26-mar-2021.

Brand Name
ZILVER 635 BILIARY SELF EXPANDING METAL STENT
Common Device Name
FGE CATHETER, BILIARY, DIAGNOSTIC - BILIARY STENT - METAL
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
MDR Report Key10564267
Report Number3001845648-2020-00640
Device Sequence Number19618881
Product Code FGE
UDI-Device Identifier10827002238159
UDI-Public(01)10827002238159(17)230117(10)C1700017
Combination Product (Y/N)N
Initial Reporter CountryFR
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Pharmacist
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/26/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/17/2023
Device Model NumberG23815
Device Catalogue NumberZILBS-635-10-10
Device Lot NumberC1700017
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Distributor Facility Aware Date07/28/2020
Event Location Hospital
Initial Date Received by Manufacturer 08/24/2020
Supplement Date Received by Manufacturer08/24/2020
08/24/2020
Initial Report FDA Received Date09/21/2020
Supplement Report FDA Received Date11/13/2020
04/23/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;